Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 270, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 10, 2009, 5:41 PM CDT for Eastland County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2009, 5:41 PM CDT (22:41 UTC)
- Expired
- Jun 10, 2009, 6:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Eastland County, TX
The radar
The Dyess AFB radar (KDYX), 46 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:13 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2431 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:22 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 10, 3:22 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 322 PM CDT WED JUN 10 2009 .DISCUSSION... THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS NORTH TEXAS LATE THIS AFTERNOON AND THIS EVENING AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THE LATEST SPC MESOANAYSIS SHOWS THE CAP HAS JUST ABOUT LIFTED ACROSS THE ENTIRE REGION AND SURFACE BASED CAPE REMAINS BETWEEN 2000 AND 3500 J/KG. THE BEST CHANCE OF SEVERE STORMS WILL BE IN THE NORTHWEST ZONES WHERE SURFACE CONVERGENCE WILL BE MAXIMIZED ALONG THE COLD FRONT. EXPECT THUNDERSTORMS TO CONTINUE INTO THE OVERNIGHT HOURS...ESPECIALLY IN THE NORTHERN ZONES. AT THIS TIME IT APPEARS THAT HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT. HOWEVER...A DRY LAYER BETWEEN 900 AND 700 MB SHOULD ALSO PROMOTE EVAPORATIVE COOLING AND DOWNBURST WIND POTENTIAL. THE COLD FRONT IS FORECAST TO WEAKEN AND LIFT NORTHWARD THURSDAY WITH A FEW LINGERING SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS THE NORTHERN HALF OF THE REGION. THE NAM CONTINUES TO INDICATE A SHORT WAVE THURSDAY NIGHT WITH SCATTERED THUNDERSTORMS IN THE EAST. THE GFS IS MUCH WEAKER WITH THIS FEATURE...BUT BASED ON THE FORECASTED INSTABILITY...WILL KEEP CHANCE POPS IN THE FORECAST. WARMER AIR AND RAIN-FREE CONDITIONS ARE EXPECTED THIS WEEKEND THROUGH THE FIRST HALF OF NEXT WEEK AS UPPER LEVEL HIGH PRESSURE STRENGTHENS OVER THE REGION. UNFORTUNATELY...LOW LEVEL HUMIDITY WILL REMAIN HIGH AND AFTERNOON HEAT INDEX VALUES WILL SURPASS THE CENTURY MARK IN MANY LOCATIONS...ESPECIALLY EARLY NEXT WEEK. LOOKING AHEAD...IT APPEARS THE UPPER RIDGE WILL BE SLOW TO DEPART AND WARM/HUMID/RAIN-FREE CONDITIONS WILL PERSIST THROUGH NEXT WEEKEND. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 96 77 97 76 / 40 20 30 10 10 WACO, TX 74 97 77 99 77 / 30 20 20 10 10 PARIS, TX 71 91 73 95 74 / 50 30 40 10 20 DENTON, TX 70 95 73 98 75 / 50 30 30 10 10 MCKINNEY, TX 71 94 74 98 74 / 40 30 40 10 20 DALLAS, TX 74 96 79 99 80 / 40 20 30 10 10 TERRELL, TX 73 95 76 98 76 / 40 20 40 10 10 CORSICANA, TX 75 94 76 97 76 / 30 20 30 10 10 TEMPLE, TX 75 96 76 98 75 / 30 10 20 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/79
Hazardous weather outlook, Jun 10, 3:33 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 333 PM CDT WED JUN 10 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 333 PM CDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. SOME OF THE STORMS ALONG AND NORTH OF A GOLDTHWAITE...TO HILLSBORO...TO CANTON LINE WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND WIND GUSTS OVER 60 MPH. CLOUD TO GROUND LIGHTNING AND LOCALLY VERY HEAVY RAIN WILL ACCOMPANY SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. DRY WEATHER IS THEN EXPECTED FRIDAY THROUGH THE MIDDLE OF NEXT WEEK. A WARMING TREND WILL BEGIN ON FRIDAY WHICH WILL RESULT IN HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE THROUGH THE WEEKEND MAINLY SOUTH OF INTERSTATE 20. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED NORTH OF A COMANCHE TO CANTON LINE THROUGH THIS EVENING.
In the hours before
Special weather statement, Jun 10, 4:56 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
456 PM CDT WED JUN 10 2009
TXZ129-102230-
EASTLAND TX-
456 PM CDT WED JUN 10 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTLAND COUNTY
AT 455 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF CISCO...MOVING SOUTHEAST AT
25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CISCO...EASTLAND...GORMAN...
RANGER AND RISING STAR.
A GUST FRONT MOVING OUT AHEAD OF THE MAIN THUNDERSTORM WILL CAUSE
WIND GUSTS TO 50 MPH OVER THE NORTHWEST HALF OF THE COUNTY THROUGH
530 PM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTHEASTERN TEXAS.
LAT...LON 3252 9912 3251 9848 3231 9848 3209 9892
3209 9912
TIME...MOT...LOC 2155Z 310DEG 20KT 3250 9909Local storm report, Jun 10, 5:09 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
509 PM CDT WED JUN 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL GRAHAM 33.10N 98.58W
06/10/2009 E0.88 INCH YOUNG TX AMATEUR RADIOLocal storm report, Jun 10, 5:14 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
514 PM CDT WED JUN 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 5 E GRAHAM 33.10N 98.49W
06/10/2009 E0.88 INCH YOUNG TX AMATEUR RADIOThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:05 PM CDT | Severe Thunderstorm Warning | FWD | Young | 70 min |
| Jun 10, 4:26 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 49 min |
| Jun 10, 4:56 PM CDT | Special Weather Statement | FWD | Eastland | 34 min |
| Jun 10, 5:06 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto | 39 min |
| Jun 10, 5:12 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 63 min |
| Jun 10, 5:32 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 43 min |
| Jun 10, 5:38 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker, Wise | 67 min |
| Jun 10, 5:44 PM CDT | Tornado Warning | FWD | Parker, Wise | 46 min |
| Jun 10, 5:56 PM CDT | Areal Flood Advisory | FWD | Stephens, Young | 3 hr |
| Jun 10, 6:04 PM CDT | Tornado Warning | FWD | Denton, Parker, Tarrant, Wise | 41 min |
| Jun 10, 6:08 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 67 min |
| Jun 10, 6:20 PM CDT | Special Weather Statement | FWD | Grayson | 25 min |
| Jun 10, 6:23 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 67 min |
| Jun 10, 6:29 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 26 min |
| Jun 10, 6:35 PM CDT | Areal Flood Advisory | FWD | Jack, Wise | 3 hr |
| Jun 10, 6:35 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 55 min |
| Jun 10, 6:43 PM CDT | Tornado Warning | FWD | Collin, Dallas, Denton, Rockwall, Tarrant | 62 min |
| Jun 10, 6:49 PM CDT | Areal Flood Advisory | FWD | Denton, Parker, Tarrant | 3 hr |
| Jun 10, 6:49 PM CDT | Tornado Warning | FWD | Comanche | 41 min |
| Jun 10, 6:59 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Rockwall, Tarrant | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.